Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Sep 29, 2012, 4:21 PM EDT for Berkeley County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 29, 2012, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
325
WWUS82 KCHS 292021
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012
SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE...
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
3327 8037 3328 8035 3327 8030 3330 8026
3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026
$$
JAQWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Sep 29, 1:48 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 29, 1:48 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 148 PM EDT SAT SEP 29 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS AFTERNOON AND TONIGHT...THEN WILL BECOME STATIONARY IN THE VICINITY OF THE AREA SUNDAY. THIS FRONT THEN LIFTS NORTHWARD AS A WARM FRONT MONDAY...AS LOW PRESSURE TRACKS NORTH FROM THE GULF OF MEXICO. THE LOW PRESSURE WILL PUSH A COLD FRONT INTO THE REGION AROUND TUESDAY...AND THIS FRONT COULD STALL NEAR THE SOUTHEAST COAST THROUGH THE LATTER HALF OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISOLATED SHOWERS WERE DEVELOPING EARLY SATURDAY AFTERNOON. ADJUSTED POPS ACCORDINGLY. OTHERWISE...FORECAST REASONING HAS NOT CHANGED SIGNIFICANTLY SINCE SATURDAY MORNING. DEEP LAYER MOISTURE/HEIGHT FALLS AND AN ASSOCIATED COLD FRONT SUPPORTING A BAND OF SHOWERS/ISOLATED THUNDERSTORMS NORTH OF THE FORECAST AREA WILL CONTINUE TO SPREAD S/SE INTO THE REGION THIS AFTERNOON. WITHIN THIS REGIME... WARMING/DESTABILIZATION WILL SUPPORT INCREASING COVERAGE OF SHOWERS/THUNDERSTORMS...STARTING N/W THEN SPREADING S/E. MAINTAINED LIKELY POPS FOR THE CHARLESTON TRI-COUNTY REGION AND CHANCE POPS ELSEWHERE LATE AFTERNOON INTO EARLY EVENING. HIGH LEVEL CLOUD COVER WAS LIMITING INSOLATION/DESTABILIZATION...AND EARLY SATURDAY AFTERNOON SBCAPES WERE STRUGGLING TO INCREASE TO 1000 J/KG WHILE MLCAPES REMAINED BELOW 500 J/KG. FURTHER...MODIFIED 12Z SOUNDINGS USING HIGHS IN THE MID/UPPER 80S/DEWPOINTS IN THE MID 60S YIELDED SBCAPES MAINLY AT OR BELOW 1500 J/KG. LIMITED INSTABILITY/MID LEVEL LAPSE RATES REMAINING BELOW 6 C/KM SHOULD LIMIT THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT. NEVERTHELESS...COMBINATION OF INSTABILITY...DEEP LAYER SHEAR STRENGTHENING TO 30-35 KNOTS NORTH AND 20-25 KNOTS SOUTH AND DOWNDRAFT CAPES INCREASING TO AT LEAST 1000-1200 J/KG WILL SUPPORT MULTICELL THUNDERSTORMS AND PERHAPS ISOLATED/BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING MICROBURSTS AND LARGE HAIL ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR LATER THIS AFTERNOON INTO THIS EVENING...ESPECIALLY 3-9 PM. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... THE DEEP LOW ALOFT DIVES SOUTH THROUGH THE GREAT LAKES AS THE STRONG SHORT WAVE SWINGS THROUGH THE MID ATLANTIC STATES. ASSOCIATED HEIGHT FALLS...ALBEIT VERY LITTLE WILL TAKE PLACE LOCALLY AS WEAKER SHORT WAVES SHIFT THROUGH THE AREA. AIDED BY SOME UPPER LEVEL DIFLUENCE WITH THE JET ALOFT AND THE PVA...CONVECTION WILL LINGER WELL INTO THE NIGHT IN MANY PLACES. 30-50 POPS FOR THE EVENING WILL TREND DOWN TO 20-30 POPS AFTER MIDNIGHT AS THE PRE-FRONTAL TROUGH PUSHES TOWARD THE COAST LATE. THE TRAILING COLD FRONT IS DEFINED BY A SHARP GRADIENT TO THE LIFTED INDICES AND THETA-E RIDGING THAT LAGS BACK TO THE NW...BUT IT COULD SLIP INTO OUR FAR NW ZONES BY SUNDAY MORNING. MEANWHILE...SHORT WAVE ENERGY IN THE SOUTHERN BRANCH OF THE JET STREAM WILL MOVE THROUGH THE SOUTHERN PLAINS TONIGHT...TRIGGERING CYCLOGENESIS IN THE NW GULF OF MEXICO. WHILE THIS HAS NO CURRENT BEARING ON THE LOCAL FORECAST...THIS SYSTEM WILL BE A MAJOR PLAYER FOR AT LEAST THE FIRST PART OF THE UPCOMING WEEK. THERE IS PROBABLY TOO MUCH CLOUD COVER FOR ANY SERIOUS FOG ISSUES TONIGHT...ALTHOUGH THERE ARE HINTS THAT SOME DROP DOWN OF LOW STRATUS COULD OCCUR WITHIN THE VERY MOIST ENVIRONMENT. WARM ADVECTION EARLY BECOMES NEUTRAL LATE AT NIGHT...AND THIS SUPPORTS LOWEST TEMPS IN THE MID OR UPPER 60S...WITH LOWER 70S NEAR THE SHORELINE. SUNDAY AND SUNDAY NIGHT...OVERALL THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE EVOLUTION OF THE SYNOPTIC SETUP AND PATTERN. A DEEP 500 MB CLOSED LOW WILL MOVE EASTWARD AWAY FROM THE GREAT LAKES AS ANOTHER CLOSED CIRCULATION DEVELOPS OVER THE LOWER MS VALLEY. THIS FEATURE...AND ASSOCIATED SHORTWAVE ENERGY MOVING THROUGH IN THE SOUTHWEST FLOW ALOFT ON THE EAST SIDE OF THE MAIN TROF AXIS...WILL BE ONE OF THE MAIN PLAYERS FOR MUCH OF THE FORECAST. MODELS SHOW THE FIRST SHOT OF SHORTWAVE ENERGY APPROACHING AND MOVING ACROSS THE SOUTHEAST SUNDAY AND SUNDAY NIGHT. AS IT DOES SO...AN AREA OF CONFLUENCE BETWEEN THE TWO CLOSED LOWS WILL HELP TO DRIVE A SURFACE HIGH OVER THE MID ATLANTIC STATES. MEANWHILE...A SURFACE LOW DEVELOPING ALONG THE GULF COAST WILL PUSH EASTWARD ACROSS PORTIONS OF THE DEEP SOUTH. THIS WILL SET UP A COMPLEX SURFACE PATTERN ACROSS THE REGION WITH HIGH PRESSURE AND IN-SITU COLD AIR DAMMING SETTING UP AND POTENTIALLY AFFECTING THE FORECAST AREA. BASED ON THE CURRENT MODELS...IT APPEARS THAT THE CONFLUENCE ALOFT IS TRANSIENT IN NATURE AND THE RESULTING SURFACE HIGH IS RELATIVELY WEAK. THEREFORE...AS THE SURFACE LOW DRAWS CLOSER TO THE AREA LATE SUNDAY NIGHT...IT PUSHES A WELL DEFINED WARM FRONT NORTHWARD ACROSS THE AREA AND LEAVES THE REGION SOLIDLY IN THE WARM SECTOR. BASED ON MODEL AGREEMENT...THE FORECAST GENERALLY FOLLOWS THIS SOLUTION. SUNDAY RAIN CHANCES WILL PRIMARILY BE DRIVEN BY DEVELOPING SCATTERED CONVECTION IN THE AFTERNOON WITH SURFACE HEATING IN THE DIFFUSE REGION AHEAD OF THE DEVELOPING SURFACE LOW TO THE WEST. I HAVE KEPT POPS SIMILAR TO THE PREVIOUS FORECAST...WHICH STILL FEATURES A TIER OF LIKELY POPS MAINLY ALONG AND WEST OF I-95. MODEL SOUNDINGS SHOW WEAK TO LOW END MODERATE CAPE VALUES DUE TO THE WARM PROFILES...WITH INCREASING MID LEVEL FLOW AS UPPER JETTING STRENGTHENS ALOFT. OVERALL SEVERE RISK IS STILL LOW...WITH THE LACK OF ROBUST DESTABILIZATION BEING THE MAIN LIMITING FACTOR. SUBSTANTIAL CLOUD COVER WILL KEEP MODIFY TEMPS AND LIMIT THEM TO THE LOW 80S FOR HIGHS AND MID/UPPER 60S FOR LOWS. MONDAY THROUGH TUESDAY...THE UPPER LEVEL PATTERN WILL AMPLIFY AND THE REGION WILL INCREASINGLY BECOME CAUGHT IN THE DEEP SOUTHERLY FLOW BETWEEN THE SHARPENING TROF TO THE WEST AND AN ATLANTIC RIDGE TO THE EAST. AS THE AFOREMENTIONED SHORTWAVE ENERGY AND WARM FRONT CONTINUE TO LIFT NORTHWARD ON MONDAY...MODELS INDICATE SOME NVA MAY AFFECT THE REGION. THEREFORE...MONDAY MAY EVENTUALLY END UP BEING MOSTLY PRECIP FREE...BUT GIVEN THE UNCERTAINTY WILL MAINTAIN CHANCE POPS FOR NOW. THE NEXT BEST SHOT FOR PRECIP WILL COME MONDAY NIGHT AND EARLY TUESDAY AS THE COLD FRONT PUSHES ACROSS THE REGION. HIGH END CHANCE POPS CONTINUE ON TUESDAY...AND TEMPS ON BOTH DAYS WILL RUN A FEW DEGREES ABOVE CLIMO. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY. THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS TO PERIODICALLY DETERIORATE TO MVFR LEVELS LATE THIS AFTERNOON AND INTO THE EVENING AS SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE AREA. CONVECTION INITIATION TIMING MAY NEED TO BE ADJUSTED ONCE RADAR TRENDS BECOME BETTER ESTABLISH...BUT OVERALL...EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP BY 20Z WITH THE POTENTIAL FOR GUSTY WINDS...ESPECIALLY AT KCHS. AT KSAV...THUNDERSTORM POTENTIAL APPEARS MORE LIKELY INLAND OF THE TERMINAL...BUT AS INLAND BOUNDARIES INTERACT WITH THE SEABREEZE...CONVECTION COULD WORK ITS WAY BACK TOWARD THE COAST. LIGHT WINDS WILL CONTINUE TO VEER OVERNIGHT AS MID TO HIGH CLOUDS RESIDE OVER THE AREA. CLOUD COVERAGE SHOULD HINDER FOG FORMATION...BUT WITH PLENTY OF LOW LEVEL MOISTURE LINGERING FROM CONVECTION...SCATTER LOW LEVEL STRATUS COULD DEVELOP PRIOR TO DAYBREAK. HOWEVER...WILL STILL NEED TO MONITOR CLOUD COVERAGE OVERNIGHT AS MODELS SHOW SUBSTANTIAL CLEARING JUST INLAND OF KCHS WHICH COULD ACTUALLY ENHANCE FOG POTENTIAL. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY UNSETTLED ON SUNDAY AND INTO EARLY NEXT WEEK AS A FRONT STALLS ACROSS THE REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH SHRA/TSRA DURING THIS TIME. && .MARINE... A WEAK PRESSURE PATTERN WILL SUPPORT OFFSHORE WINDS LESS THAN 10 KNOTS BECOMING ONSHORE AROUND 10 KNOTS AS THE SEA BREEZE DEVELOPS THIS AFTERNOON. SEAS WILL REMAIN IN THE 1-2 FT RANGE. MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS LATE TODAY INTO TONIGHT IN ADVANCE OF THE PRE-FRONTAL TROUGH. A FEW OF THESE STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT... VERY HEAVY RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES. SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO THE WEST ON SUNDAY...EVENTUALLY PUSHING A WARM FRONT ACROSS THE LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL BE THE DOMINANT FLOW REGIME UNTIL A COLD FRONT MOVES ACROSS TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. CONDITIONS MAY APPROACH MARGINAL SMALL CRAFT LEVELS MONDAY NIGHT IN A LOW LEVEL SURGE BEHIND THE DEPARTING WARM FRONT BUT WILL JUST FEATURE FLOW INCREASING TO 15-20 KTS FOR NOW. SEAS WILL ALSO BE ON THE INCREASE DURING THIS TIME...WITH 5 FT POSSIBLE BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...BSH LONG TERM...BSH AVIATION...JHP MARINE...SPR
Hazardous weather outlook, Sep 29, 9:57 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EDT SAT SEP 29 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-301400- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 957 AM EDT SAT SEP 29 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Sep 29, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SAT SEP 29 2012
SCZ045-292030-
INLAND BERKELEY-
256 PM EDT SAT SEP 29 2012
...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE AND EASTERN LAKE MARION
BY 400 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING 8 MILES WEST OF PRIOLEAU...MOVING EAST AT
25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 35 MPH...
FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A
STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK
OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3344 8010 3340 7999 3325 7991 3317 8015
3324 8015 3339 8024 3344 8023 3346 8020
3346 8015 3348 8016 3350 8012
TIME...MOT...LOC 1854Z 272DEG 23KT 3335 8031Special weather statement, Sep 29, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT SAT SEP 29 2012 SCZ042-043-292030- HAMPTON-INLAND COLLETON- 407 PM EDT SAT SEP 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 430 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...COLLETON...CROCKETVILLE...HAMPTON... ISLANDTON...LAKE WARREN STATE PARK...MILEY...RUFFIN...VARNVILLE AND WILLIAMS... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3307 8083 3286 8075 3276 8121 3290 8123 TIME...MOT...LOC 2007Z 251DEG 20KT 3287 8110 JAQ
Special weather statement, Sep 29, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012
SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE...
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
3327 8037 3328 8035 3327 8030 3330 8026
3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:24 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 51 min |
| Sep 29, 2:56 PM EDT | Special Weather Statement | CHS | Berkeley | 94 min |
| Sep 29, 4:07 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Sep 29, 4:45 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Sep 29, 4:48 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 37 min |
| Sep 29, 4:52 PM EDT | Special Weather Statement | CHS | Hampton | 38 min |
| Sep 29, 5:03 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Sep 29, 7:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.